Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Witt equivalence of global fields. II. Relative quadratic extensions

Author: Kazimierz Szymiczek
Journal: Trans. Amer. Math. Soc. 343 (1994), 277-303
MSC: Primary 11E12; Secondary 11E08, 11E81
MathSciNet review: 1176087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper explores the consequences of the Hasse Principle for Witt equivalence of global fields in the case of relative quadratic extensions. We are primarily interested in generating the Witt equivalence classes of quadratic extensions of a given number field, and we study the structure of the class, the number of classes, and the structure of the set of classes. Along the way, we reprove several results obtained earlier in the absolute case of the rational ground field, giving unified and short proofs based on the Hasse Principle.

References [Enhancements On Off] (What's this?)

  • [C] J. Carpenter, Finiteness theorems for forms over global fields, Math. Z. 209 (1992), 153-166. MR 1143220 (93g:11031)
  • [Cz1] A. Czogala, On recïprocity equivalence of quadratic number fields, Acta Arith. 58 (1991), 27-46. MR 1111088 (92h:11090)
  • [Cz2] -, Witt equivalence of quadratic extensions of global fields, Math. Slovaca 41 (1991), 251-255. MR 1126661 (92j:11034)
  • [E-L-W] R. Elman, T. Y. Lam, and A. R. Wadsworth, Quadratic forms under multiquadratic extensions, Indag. Math. (N.S.) 42 (1980), 131-145. MR 577569 (81j:10028)
  • [J-M] S. Jakubec and F. Marko, Witt equivalence classes of quartic number fields, Math. Comp. 58 (1992), 355-368. MR 1094952 (92e:11031)
  • [L] T. Y. Lam, The algebraic theory of quadratic forms, Benjamin/Cummings, Reading, MA, 1980. MR 634798 (83d:10022)
  • [O'M] O. T. O'Meara, Introduction to quadratic forms, Springer-Verlag, Berlin, Heidelberg, and New York, 1971. MR 0347768 (50:269)
  • [P-S-C-L] R. Perlis, K. Szymiczek, P. E. Conner, and R. Litherland, Matching Witts with global fields, Recent Advances in Real Algebraic Geometry and Quadratic Forms (Proc. RAGSQUAD Year, Berkeley, CA, 1990-1991); (W. B. Jacob, T. Y. Lam, and R. O. Robson, eds.), Contemp. Math. (to appear). MR 1260697 (94h:14003)
  • [S1] K. Szymiczek, Matching Witts locally and globally, Math. Slovaca 41 (1991), 315-330. MR 1126669 (92g:11039)
  • [S2] -, Witt equivalence of global fields, Comm. Algebra 19 (1991), 1125-1149. MR 1102331 (92d:11031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11E12, 11E08, 11E81

Retrieve articles in all journals with MSC: 11E12, 11E08, 11E81

Additional Information

Keywords: Witt equivalence, relative quadratic extensions, Hasse principle
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society